Aa
A
A
A
Close
Complementary Medicine Community
470 Members
1373852 tn?1307843048

can medications cause fibromyalgia

I would like to know if drugs such as levaquin and cipro  and the medicines they use to keep a person in a medical coma can cause fibromyalgia or symptoms like it that persist once the person is recovered from the original illness.I had a bad asthma attack nine months ago,was put in a medical coma for respiratory failure because of it.I have had every test or almost.cbc,autoimmune,hiv,hep c,b,a.I have had emg,eeg,nerve conduction,brain mri,cervical spine.blood tests for inflamation,heavy metals etc.. vitamin levels,thyroid probably some more that I have missed.I had alot of meds in the hospital.My lung function is good and everything else seems good but my toes get numb,I have abnormal sensations,sore throats,burning tounge,bone aches,warts on my fingers and adult acne and worn out fatigue feelings.I would like to know if these could be caused by my past meds.In the past nine months I have been on cipro,leavaquin,vancomycin,flagyl,catapres,reglan,xanax,fentanyl,lanis plus all while I was in the hospital.
5 Responses
144586 tn?1284666164
Both drugs are of a class called flouroquinolones, and both have been linked to damage to the tendons and pain in the muscles. Levaquin mostly. For some reason Cipro doesn't seem to be much of a problem.

Levaquin is associated wih long-term muscular aches and pains.
Avatar universal
Cholesterol-lowering drugs can cause fibromyalgia
Avatar universal
Burning tongue can be from antibiotics.
Avatar universal
Since no one knows what fibromyalgia is, let alone what causes it, it's impossible to say.  Antibiotics, however, destroy the good bacteria in the intestinal tract, and many in the natural med world believe overuse of antibiotics, even when necessary, is one cause of fibromyalgia.  Food intolerances are also felt to be culprits.  Sleep deprivation or bad sleep is felt to be a potential cause.  Or maybe these are catalysts, rather than pure causes.  Again, as far as I know, there's no conclusive evidence of a cause or even what the disease is -- it's defined by its symptoms, not by anything else.  Best to treat it if you have it than puzzle over the cause, since you can't go back and undo it, but I've seen people get stronger through great effort.  What I would be careful of is the often weakening treatment given by docs, when this is a weakening disorder, but that's just an opinion, not fact.  Good luck.
Avatar universal
I'm sorry I don't have an answer l, but similar issues! I too have been tested for autoimmune desease, and many other things. My hands and feet and even legs arms go numb. It even happened in a kick boxing class. I'm going for more test soon and Fybromyaliga was mention. I suffer from asthma and have taken several rounds of Leviquine for years. If this is the cause it should definitely be removed from the market. I'm not sure if there is a cure for whatever I have it has totally disrupted my life. If your reading this do t take that medicine for any reason.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Many couples are turning to acupuncture to treat infertility. But does it work? We take a closer look.
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Healing home remedies for common ailments
Learn ow this ancient healing Indian medicine can work for you
Before your drop a dime at the pharmacy, find out if these popular cold and flu home remedies are a wonder or a waste